View Full Version : Concerta causing weight gain?


Click
04-18-09, 10:36 AM
I was prescribed Concerta (54mg) 4 years ago. I lost about 15lbs within the first 6 months. I stayed around that weight for about a year and a half, then gradually over the next 2 years I gained over 35lbs. Iím now around 25lbs over weight.

I'm very active. I eat healthy. Both my parents and my brother are very slim, plus I probably consume quite a bit less than the average person does daily, the problem is that itís all at once, right before bed.

Yesterday I saw my doctor and I explained why I thought it might be causing me weight gain, I asked if it was common and all he said was ďAh, thatís interesting.Ē

Has anyone experienced weight GAIN as a long term side effect of being medicated for ADD/ADHD?

Thanks!

Ruby85
05-01-09, 11:09 PM
If you go all day without eating, and then eat a lot late at night, you will gain weight, even if your total calories are not that high. That's because your body is starving all day, so by the time it gets calories late at night, it's in a starved state and it clings to those calories.

I'm also gaining weight, since the meds suppress my appetite during the day, and then my appetite goes through the roof at night, when the meds wear off. I'm not on Concerta, but the same thing happens to me.

Your doctor had great insight, btw. :rolleyes:

Click
05-05-09, 06:45 PM
Thanks! Yeah I know it really couldn't be healthy eating the way I do, and I knew on any normal person it would be causing weight gain. I've just never heard of people who gain weight on ADHD medication!

Johnny123
05-12-09, 06:29 AM
maybe you need to eat a big breakfast :) and eat good wholesome food during the day (or try to).

i sometimes pig out at night (i drink lots of coffee/caffeine drinks).

Fezzik
02-10-10, 04:35 PM
I eat breakfast before my medication. I don't usually eat lunch and Dinner is usually pretty small but sometimes not very healthy really. I have gained a good bit since being on Concerta.

Werl
06-06-10, 05:09 AM
I have a really poor diet, I am losing/ holding my weight.

michealbutz
11-14-10, 05:53 PM
about 3 and 1/2 years agout I lost 50lbs going from 192 to 142

I started taking amphetmine salts or Ritalin about in Mid July of this year 10 mg went up 20 mg

Then a month ago my Dr switch to Concetra I gained 10 lbs in about 3 weeks

I should add that I have always had a weight problem and I was suprised

that I was able to keep the Weight off for So long

So .. maybe it was conincedence that I start gaining when I switched to Concetra

If anybody has any thoughts please Share

thanks

Werl
11-14-10, 10:33 PM
I am still Loosing weight. I haven't gained a pound in years.

The Rambler
11-14-10, 10:50 PM
I agree with Ruby. Not eating all day will slow down your metabolism, so the food you eat at night will be stored as fat. If that doesn't work, though, have your cortizone levels checked. Your brain and body might need a break from stress and stimulants. =)

reneelynne
12-11-10, 11:29 AM
I have struggled with eating issues my whole life.I am 44 now. I have always yo-yo'd dieted, up and down with the pounds. Since being on concerta for almost 6 weeks I have finally learned what it means to stop when I am full. I have lost my appetite, but I make sure I eat eggs for breakfast, something small to munch on for lunch and some kind of a healthy dinner. I try to eat at the same times I used to before concerta even if I am not hungry. I stopped craving crappy carbs and sugary stuff for the first time in my life. I am ok with eating like 1 small piece of good chocolate instead of eating 4 reese cups at one time.
When I do go out to dinner with my boyfriend, I eat less than half of my meal and I am done. I used to eat everything on my plate.
I have lost 21 lbs since being on concerta. I am thinking it will slow down but it has not.
So maybe if you are gaining its from not eating all day then eating alot at night. Good Luck!

jahncrish
02-05-11, 05:00 AM
I fell it's a lot more mild than Ritalin and more effective than Focalin. The only problem i have with it would be weight loss (i'm 5'2" and only 100 lbs) and sometimes I can't react as quickly as I would without the medication.

Shadrach
10-09-17, 12:00 AM
Remember the pharmaceutical companies have a department that is in charge of making sure that people don't see anything bad about their products online so with that in mind you can guarantee that people that are responding to your concern are more than likely from the pharmaceutical industry they are going to call you fat and lazy and say you have a bad diet or that you just have a slow metabolism anything but admit the truth that Concerta is responsible 4 obesity in children who take it

sarahsweets
10-09-17, 05:01 AM
Remember the pharmaceutical companies have a department that is in charge of making sure that people don't see anything bad about their products online so with that in mind you can guarantee that people that are responding to your concern are more than likely from the pharmaceutical industry they are going to call you fat and lazy and say you have a bad diet or that you just have a slow metabolism anything but admit the truth that Concerta is responsible 4 obesity in children who take it

Are you saying that we here are lying about concerta causing weight gain because we secretly work for the pharma companies?